Fred Diamond

From Wikipedia, the free encyclopedia

Fred Diamond
Born (1964-11-19) November 19, 1964 (age 59)
Alma materUniversity of Michigan (B.A.)
Princeton University (PhD)
Known forNumber Theory
AwardsAMS Centennial Fellowship[1]
Scientific career
InstitutionsKing's College London
Columbia University
Massachusetts Institute of Technology
Rutgers University
Institute for Advanced Study, Princeton
Brandeis University
Institut des Hautes Études Scientifiques
Doctoral advisorAndrew Wiles

Fred Irvin Diamond (born November 19, 1964)[2] is a mathematician, known for his role in proving the modularity theorem for elliptic curves.[3] His research interest is in modular forms and Galois representations.


Diamond received his B.A. from the University of Michigan in 1984,[4] and received his Ph.D. in mathematics from Princeton University in 1988 as a doctoral student of Andrew Wiles.[4][5] He has held positions at Brandeis University and Rutgers University, and is currently a professor at King's College London.[4]

Diamond is the author of several research papers, and is also a coauthor along with Jerry Shurman of A First Course in Modular Forms, in the Graduate Texts in Mathematics series published by Springer-Verlag.[6][7][8]


  1. ^ "Centennial Fellowships Awarded" (PDF). Mathematical People. Notices of the AMS. 44 (6): 704–705. June–July 1997..
  2. ^ "Curriculum Vitae: Fred Diamond" (PDF). Brandeis University. Retrieved May 4, 2013.
  3. ^ Whitehouse, David (November 19, 1999). "Mathematicians crack big puzzle". BBC. Retrieved February 6, 2010.
  4. ^ a b c "Academic Staff A-Z: Professor Fred Diamond". King's College London Department of Mathematics. Retrieved May 4, 2013.
  5. ^ Fred Irvin Diamond at the Mathematics Genealogy Project
  6. ^ Review of A First Course in Modular Forms by Daniel Bump (2005), SIAM Review 47 (4): 813–816, JSTOR 20453715.
  7. ^ Review of A First Course in Modular Forms by Henri Darmon (2006), MR2112196.
  8. ^ Review of A First Course in Modular Forms by Fernando Q. Gouvêa (2007), American Mathematical Monthly 114 (1): 85–90, JSTOR 27642138.

External links[edit]